Alert archive / New Mexico / Wind Advisories in 2024

Wind Advisory 9, NWS El Paso, TX

March 13, 2024Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Mar 13, 2024, 3:31 AM MDT for Otero County, New Mexico. It took effect at Mar 13, 2024, 9:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2024, 3:31 AM MDT (09:31 UTC)
In effect from
Mar 13, 2024, 9:00 AM MDT
Expired
Mar 13, 2024, 7:00 PM MDT
In force
10 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2024-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2024-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4456 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

721 
WWUS74 KEPZ 130931
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
331 AM MDT Wed Mar 13 2024

NMZ415-416-140100-
/O.NEW.KEPZ.WI.Y.0009.240313T1500Z-240314T0100Z/
Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-
Including the cities of Sacramento, Apache Summit, Sunspot,
Pinon, Cloudcroft, and Mayhill
331 AM MDT Wed Mar 13 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS 
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected.

* WHERE...East Slopes Sacramento Mountains Below 7500 Feet and 
  Sacramento Mountains Above 7500 Feet.

* WHEN...From 9 AM this morning to 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

KS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 12, 11:35 PM MDT, 3 hours 56 minutes earlier.

Area forecast discussion, Mar 12, 11:35 PM MDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
1135 PM MDT Tue Mar 12 2024

...New AVIATION...

.SYNOPSIS...
Issued at 150 PM MDT Tue Mar 12 2024

There will be one more day for quiet weather before conditions
change on Thursday. The winds will be windy on Wednesday ahead of
a winter storm system that will begin to move in on Thursday
afternoon. This system will bring snow showers to the mountains
and rain showers to the lowlands by then. Active weather will
continue through the weekend and into early next week as this
storm system meanders across the Southwest. The winds will be
light to breezy and temperatures below the normal for the same
period.

&&

.DISCUSSION...
Issued at 150 PM MDT Tue Mar 12 2024

Currently, the skies are sunny, the winds are a bit breezy with
the temperatures on the mild side. For tonight, quiet weather is
expected with the winds becoming lighter except for in the
mountains. The skies will be mostly clear to partly cloudy. The
flow at the surface will be from the west; thus, the low
temperatures on Wednesday morning will be above the normal for
this time of the year. For Wednesday, quiet weather conditions
will continue; however, the winds will begin to pick up. A trough
of low pressure across the western United States will develop a
lee cyclone near the surface, which will be centered across
southwestern Kansas. Even though this is not much of a favorable
area for the center of the low that brings very strong winds, the
winds will become windy through the day. The winds will be the
strongest on the east slopes of the mountains. However, the winds
will not be that strong enough to warrant any advisories or
warnings at this time. With strong westerly winds, there will be
the possibility of blowing dust across areas near the
International Border. The winds overnight Wednesday will be breezy
at first before midnight, but should subside thereafter
especially in the lowlands.

For the the rest of the period, the aforementioned low pressure
trough will sage south, which will bring snow showers to the
mountains and rain showers to the lowlands beginning on Thursday
afternoon and lasting all the way through early next week. The
center of the low will meander for several days somewhere between
Arizona and Southern California. Because of this, there will be
precipitation chances each day and night across the Borderland. As
of now, the days with the most rain and snow will be on Friday
and Sunday. When all is said and done, expect a total of less than
12 inches of snow in the mountains and between 0.10 and 0.75
inches of rain in the lowlands. The winds will be light to breezy
and the temperatures below the normal for this time of the year.

&&

.AVIATION...
(06Z TAFS)
Issued at 1124 PM MDT Tue Mar 12 2024

VFR conditions prevail through the morning. Modest W-SW winds
continue tonight and Wednesday morning. Winds increase during the
afternoon, gusting to AOA 30kts into the early evening. Gustiness
lingers late in the period but will start to subside in the late
evening. Possible BLDU in the mid-late afternoon hours, especially
for KELP which may reduce VIS to MVFR levels (below 5 SM). Mostly
clear skies expected with FEW-SCT250 from time to time.

&&

.FIRE WEATHER...
Issued at 150 PM MDT Tue Mar 12 2024

Tonight recovery will be fair to good. For Wednesday, moisture
will increase especially across the mountains. The 20ft winds
will be breezy to windy and temperatures below the normal for much
of the area except for areas near the International border.
Wednesday overnight recovery will be somewhat similar to that of
tonight's recovery. A winter storms system will begin to move in
bringing mountain snow and lowland rain showers. For Thursday
moisture will increase slightly across the lowlands. The 20ft
winds will be light to breeze and the temperatures below the
normal. For the rest of the period, active weather will continue
throughout the weekend with light to breezy winds and below
average temperatures. Due to this, fire conditions will be near
critical on Wednesday across much of the zones and elevated across
areas near the International Border. For the rest of the period,
there will be no fire weather concerns.

The min RHs for Wednesday will be below 20% in the lowlands and
between 25 and 40% in the mountains. The min RHs on Thursday will
increase 2 to 4% in the lowlands. The ventilation rates will be
excellent on Wednesday then good to excellent on Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  49  75  50  73 /   0   0   0   0
Sierra Blanca            43  72  42  72 /   0   0   0   0
Las Cruces               43  72  42  70 /   0   0   0   0
Alamogordo               43  69  40  68 /   0   0   0   0
Cloudcroft               33  44  29  44 /   0   0   0   0
Truth or Consequences    42  67  39  63 /   0   0   0  10
Silver City              38  58  35  58 /   0   0   0  20
Deming                   39  70  38  69 /   0   0   0   0
Lordsburg                38  67  37  67 /   0   0   0  10
West El Paso Metro       46  73  47  72 /   0   0   0   0
Dell City                41  73  41  74 /   0   0   0   0
Fort Hancock             43  77  42  77 /   0   0   0   0
Loma Linda               43  67  42  67 /   0   0   0   0
Fabens                   45  76  45  76 /   0   0   0   0
Santa Teresa             41  72  42  71 /   0   0   0   0
White Sands HQ           49  70  47  70 /   0   0   0   0
Jornada Range            42  69  40  69 /   0   0   0   0
Hatch                    43  71  40  70 /   0   0   0   0
Columbus                 45  72  43  72 /   0   0   0   0
Orogrande                41  69  41  68 /   0   0   0   0
Mayhill                  40  59  34  59 /   0   0   0   0
Mescalero                37  57  32  56 /   0   0  10  10
Timberon                 34  56  31  57 /   0   0   0   0
Winston                  36  59  32  57 /   0  10  10  10
Hillsboro                40  65  35  64 /   0   0   0  10
Spaceport                38  68  37  66 /   0   0   0   0
Lake Roberts             33  57  30  57 /   0   0  10  30
Hurley                   36  62  32  61 /   0   0   0  10
Cliff                    37  64  35  64 /   0  10  10  20
Mule Creek               38  59  35  58 /   0  10  10  20
Faywood                  38  62  35  62 /   0   0   0  10
Animas                   38  70  38  68 /   0   0   0   0
Hachita                  41  70  40  69 /   0   0   0   0
Antelope Wells           41  70  40  69 /   0   0   0   0
Cloverdale               40  64  38  62 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

FORECASTER...37-Slusher
Hazardous weather outlook, Mar 12, 6:56 AM MDT, 20 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
656 AM MDT Tue Mar 12 2024

NMZ403-408-414>416-425-426-131300-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Central Grant County/Silver City Area-
Southern Gila Region Highlands/Black Range-
656 AM MDT Tue Mar 12 2024

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Windy Wednesday with winds 20-30 mph with gusts to 45 mph. Snow
developing Thursday night and continuing into Monday. Moderate
snowfall of 6-10 inches possible over this lengthy period, highest
totals above 7500 ft.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NMZ401-404>407-409>411-417-427>429-TXZ418>424-131300-
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Otero Mesa-West Central Tularosa Basin/White Sands-
East Central Tularosa Basin/Alamogordo-Southeast Tularosa Basin-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
656 AM MDT Tue Mar 12 2024

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Windy Wednesday with winds 20-30 mph with gusts to 45 mph. Blowing
dust likely Wednesday afternoon. Rain developing Thursday night
and continuing into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hefner

Nearby

Wind Advisories in New Mexico, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.